Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 401, NWS Fort Worth, TX

June 5, 2011Hopkins County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2011, 3:51 PM CDT for Hopkins County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 3:51 PM CDT (20:51 UTC)
Expired
Jun 5, 2011, 4:30 PM CDT
In force
39 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Hopkins County, TX

The radar

The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2857 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WUUS54 KFWD 052051
SVRFWD
TXC223-052130-
/O.NEW.KFWD.SV.W.0401.110605T2051Z-110605T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HOPKINS COUNTY IN NORTHEAST TEXAS...

* UNTIL 430 PM CDT

* AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL HOPKINS COUNTY...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN HOPKINS COUNTY AT 410 PM

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 121 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3298 9531 3313 9550 3329 9546 3327 9530
TIME...MOT...LOC 2051Z 319DEG 6KT 3312 9535

$$
2 follow-up statements
018 
WWUS54 KFWD 052109
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 PM CDT SUN JUN 5 2011

TXC223-052130-
/O.CON.KFWD.SV.W.0401.000000T0000Z-110605T2130Z/
HOPKINS TX-
409 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EAST CENTRAL HOPKINS COUNTY...

AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
EXTREME EAST CENTRAL HOPKINS COUNTY...MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN HOPKINS COUNTY AT 420 PM CDT

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 124 AND 128.

A SECOND STORM IN THE NORTHERN PORTION OF THE WARNED AREA MAY ALSO 
BE PRODUCING 50 TO 60 MPH WINDS AND PENNY SIZED HAIL.

LAT...LON 3304 9531 3313 9544 3329 9546 3327 9530
TIME...MOT...LOC 2108Z 319DEG 6KT 3310 9533

$$
378 
WWUS54 KFWD 052127
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
427 PM CDT SUN JUN 5 2011

TXC223-052138-
/O.EXP.KFWD.SV.W.0401.000000T0000Z-110605T2130Z/
HOPKINS TX-
427 PM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOPKINS COUNTY
EXPIRES AT 430 PM CDT...

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 125 AND 128.

AT 428 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3304 9531 3313 9544 3329 9546 3327 9530
TIME...MOT...LOC 2128Z 319DEG 6KT 3307 9530

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM CDT, 36 minutes earlier.

Area forecast discussion, Jun 5, 3:15 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SUN JUN 5 2011

.DISCUSSION...
TEMPERATURES HEATING UP NICELY THIS AFTERNOON AS LARGE SCALE UPPER
LEVEL RIDGE REMAINS IN PLACE ACROSS THE REGION. MEANWHILE AT THE
SURFACE A WEAK TROUGH EXTENDS FROM THE CAROLINAS WESTWARD INTO E
TX. THIS COMBINED WITH A SERIES OF WEAK DISTURBANCES ROTATING
AROUND THE SOUTHEASTERN FLANK OF THE RIDGE AXIS WILL PROVIDE FOCUS
FOR SCATTERED THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS THIS
AFTERNOON AND THIS EVENING.

INSTABILITY IS GREATEST OVER THE EASTERN HALF OF NORTH TEXAS. RUC
AND NAM BOTH FORECASTING SB CAPE AROUND 3000 J/KG THIS AFTERNOON
EAST OF I 45...AND THIS PORTION OF THE FORECAST AREA HAS GREATEST
POTENTIAL OF SEEING A FEW MARGINALLY SEVERE STORMS. WITH HIGH
PRESSURE RIDGE IN PLACE...COVERAGE IS NOT EXPECTED TO BE
PARTICULARLY HIGH...ALTHOUGH STORM CLUSTERS THAT DO DEVELOP COULD
BE CAPABLE OF PRODUCING HAIL AND OCCASIONAL DOWNBURST WINDS AS
THEY LINGER INTO THE LATE EVENING HOURS. MOVEMENT WILL BE SLOW DUE
TO WEAK FLOW ALOFT...SO BRIEF HEAVY RAIN CAN ALSO BE EXPECTED IN
THE THUNDERSTORMS.

OTHERWISE ABOVE AVERAGE TEMPERATURES WILL CONTINUE FOR MOST OF THE
FORECAST PERIOD AS HIGH PRESSURE RIDGE SHOWS LITTLE SIGN OF MOVING
OR WEAKENING UNTIL SOMETIME NEXT WEEKEND OR EARLY NEXT WEEK. RAIN
CHANCES WILL BE ON THE LOW SIDE WITH STORMS BECOMING MORE FOCUSED
ALONG COASTAL AREAS OF TEXAS AND LOUISIANA ASSOCIATED WITH THE
SEABREEZE AFTER TODAY. LIGHT SOUTH WINDS WILL CONTINUE ALONG WITH
GRADUALLY INCREASING DEWPOINTS ALLOWING FOR MID SUMMER LIKE
CONDITIONS TO PERSIST THROUGH AT LEAST THE END OF THE WORK WEEK.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  99  76  98  74 /  20  20  10  10  10
WACO, TX              70  98  69  96  71 /  20  20  10  10  10
PARIS, TX             71  98  71  95  70 /  30  10  10  10  10
DENTON, TX            69  97  70  98  71 /  20  10  10  10  10
MCKINNEY, TX          69  97  69  96  70 /  20  20  10  10  10
DALLAS, TX            76  99  76  97  75 /  20  20  10  10  10
TERRELL, TX           71  97  70  96  71 /  20  20  10  10  10
CORSICANA, TX         72  96  69  95  72 /  30  20  10  20  10
TEMPLE, TX            69  94  69  93  70 /  20  20  10  10  10
MINERAL WELLS, TX     67  96  68  96  72 /  20  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14/30
Hazardous weather outlook, Jun 5, 3:37 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SUN JUN 5 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
337 PM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MID EVENING
HOURS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 AND INTERSTATE
35E. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS. LARGE HAIL IS ALSO A POSSIBILITY WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY
AFTERNOON ACROSS EASTERN PORTIONS OF NORTH TEXAS...GENERALLY EAST
OF INTERSTATE 35 AND INTERSTATE 35E. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF INTERSTATE
35 AND INTERSTATE 35E THIS EVENING.

14

In the hours before

Special weather statement, Jun 5, 3:18 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT SUN JUN 5 2011

TXZ107-052045-
HOPKINS TX-
318 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN HOPKINS COUNTY

AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SMALL CLUSTER OF STRONG THUNDERSTORMS IN EASTERN HOPKINS COUNTY
...MOVING VERY SLOWLY.

CITIES IN THE PATH OF THESE STORMS INCLUDE COMO AND SULPHUR SPRINGS.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3297 9531 3297 9562 3323 9564 3325 9531
TIME...MOT...LOC 2016Z 348DEG 4KT 3308 9545
Special weather statement, Jun 5, 3:34 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT SUN JUN 5 2011

TXZ107-123-052100-
HOPKINS TX-RAINS TX-
334 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN HOPKINS COUNTY
  RAINS COUNTY

AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS IN CENTRAL RAINS COUNTY AND WESTERN
HOPKINS COUNTY...STATIONARY.

CITIES IN THE PATH OF THESE STORMS INCLUDE CUMBY AND EMORY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3295 9563 3295 9566 3283 9564 3277 9564
      3280 9590 3298 9589 3299 9586 3322 9586
      3323 9562
TIME...MOT...LOC 2032Z 274DEG 1KT 3292 9581
Special weather statement, Jun 5, 3:43 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT SUN JUN 5 2011

TXZ107-052115-
HOPKINS TX-
343 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HOPKINS COUNTY

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF WINNSBORO...MOVING SOUTHWEST AT
5 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3296 9531 3296 9546 3327 9547 3326 9530
TIME...MOT...LOC 2043Z 047DEG 3KT 3314 9537

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:48 PM CDTSpecial Weather StatementFWDDelta27 min
Jun 4, 8:57 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar63 min
Jun 5, 3:18 PM CDTSpecial Weather StatementFWDHopkins27 min
Jun 5, 3:34 PM CDTSpecial Weather StatementFWDRains26 min
Jun 5, 3:43 PM CDTSpecial Weather StatementFWDFranklin32 min
Jun 5, 4:20 PM CDTSpecial Weather StatementFWDRains25 min
Jun 5, 4:24 PM CDTSpecial Weather StatementFWDRobertson36 min
Jun 5, 4:44 PM CDTSpecial Weather StatementFWDHenderson31 min
Jun 5, 4:45 PM CDTSpecial Weather StatementFWDVan Zandt30 min
Jun 5, 4:53 PM CDTSevere Thunderstorm WarningFWDVan Zandt37 min
Jun 5, 5:07 PM CDTSpecial Weather StatementFWDDelta38 min
Jun 5, 5:12 PM CDTSpecial Weather StatementFWDHenderson33 min
Jun 5, 5:38 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt34 min
Jun 5, 5:47 PM CDTSpecial Weather StatementFWDLamar28 min
Jun 5, 6:16 PM CDTSpecial Weather StatementFWDCollin29 min
Jun 5, 6:18 PM CDTSpecial Weather StatementFWDLamar27 min
Jun 5, 6:21 PM CDTSpecial Weather StatementFWDVan Zandt24 min
Jun 5, 6:43 PM CDTSpecial Weather StatementFWDCollin32 min
Jun 5, 6:46 PM CDTSpecial Weather StatementFWDVan Zandt29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.